On the asymptotic stability of systems with impulses by the direct method of Lyapunov. (English) Zbl 0681.34042

The paper deals with motions (x(t),y(t)) which satisfy a system of differential equations of the type (1) \(\dot x=f(t,x)+g(t,y),\) \(\dot y=h(t,x,y)\) for all \(t\neq t_ i(x,y)\) \((i=1,2,...)\), but perform certain jumps \((2)\quad \Delta x|_{t=t_ i(x,y)}=A_ i(x)+B_ i(y),\) \(\Delta y|_{t=t_ i(x,y)}=C_ i(x,y)\) when passing the hypersurfaces \(t=t_ i(x,y)\). In six theorems sufficient conditions for (local or global) asymptotic stability are given making use of the concepts of Lyapunov’s direct method for the trajectories of (1). A crucial assumption is that the distance of a motion from the origin (and also the value of its Lyapunov function) is non-increasing at each jump (2).


34D20 Stability of solutions to ordinary differential equations
34D05 Asymptotic properties of solutions to ordinary differential equations
Full Text: DOI


[1] Leela, S., Stability of measure differential equations, Pacific J. Math., 55, 489-498 (1977) · Zbl 0319.34071
[2] Leela, S., Stability of differential systems with impulsive perturbations in terms of two measures, Nonlinear Anal., 1, No. 6, 667-677 (1977) · Zbl 0383.34036
[3] Pandit, S. G., On the stability of impulsively perturbed differential systems, Bull. Austral. Math. Soc., 17, 423-432 (1977) · Zbl 0367.34038
[4] Pavlidis, T., Stability of systems described by differential equations containing impulses, IEEE Trans., AC-2, 43-45 (1967)
[5] Rao, M. Rama Mohana; Rao, V. Sree Hari, Stability of impulsively perturbed systems, Bull. Austral. Math. Soc., 16, 99-110 (1977) · Zbl 0341.34035
[6] Myshkis, A. D.; Samoilenko, A. M., Systems with impulses in prescribed moments of the time, Math. USSR-Sb., 74, 2 (1967), (in Russian)
[7] Samoilenko, A. M.; Perestyuk, N. A., Stability of the solutions of differential equations with impulse effect, Differentsial’nye Uravneniya, 11, 1981-1992 (1977), (in Russian)
[8] Simeonov, P. S.; Bainov, D. D., The second method of Liapunov for systems with impulse effect, Tamkang J. Math., 16, No. 4, 19-40 (1985) · Zbl 0641.34051
[9] Simeonov, P. S.; Bainov, D. D., Stability with respect to part of the variables in systems with impulse effect, J. Math. Anal. Appl., 117, 247-263 (1986) · Zbl 0588.34044
[10] Dishliev, A. B.; Bainov, D. D., Sufficient conditions for absence of “beating” in systems of differential equations with impulses, Appl. Anal., 18, 67-73 (1985) · Zbl 0596.34016
[11] Dishliev, A. B.; Bainov, D. D., Conditions for the absence of the phenomenon “beating” for systems of imulse differential equations, Inst. Math. Academia Sinica, 13, No. 3, 237-256 (1985) · Zbl 0578.34026
[12] Marachkov, M., On a theorem on stability, Bull. Soc. Phys.-Math. Kazan, 12, 171-174 (1940), (in Russian)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.